Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 31, NWS Key West, FL

May 5, 2016

NWS Key West, FL issued this small craft advisory at May 5, 2016, 10:27 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 5, 2016, 10:27 PM EDT (02:27 UTC)
Expired
May 6, 2016, 4:29 AM EDT
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted.

636 
WHUS72 KKEY 060227
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1027 PM EDT THU MAY 5 2016

GMZ031-042-052-072-060830-
/O.NEW.KKEY.SC.Y.0031.160506T0227Z-160506T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
1027 PM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY OVERNIGHT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY.

* WINDS...NORTHWEST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS FLORIDA
  BAY...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN REEF TO
  CRAIG KEY.

* WAVES/SEAS...SEAS OF 2 TO 3 FEET ARE EXPECTED IN HAWK CHANNEL...
  WITH SEAS UP TO 6 FEET IN THE STRAITS OF FLORIDA NEAR THE CAY SAL
  BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS...OR
SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

FUTTERMAN
1 follow-up statement
949 
WHUS72 KKEY 060829
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
429 AM EDT FRI MAY 6 2016


GMZ031-042-052-072-060930-
/O.CAN.KKEY.SC.Y.0031.000000T0000Z-160506T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
429 AM EDT FRI MAY 6 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 5, 9:39 PM EDT, 48 minutes earlier.

Area forecast discussion, May 5, 9:39 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
939 PM EDT THU MAY 5 2016

.DISCUSSION...IN THE MID AND UPPER LEVELS...700-200 MB...LATEST
AVAILABLE IR IMAGERY AS OF 900 PM...OVERLAID WITH MODEL STREAMLINE
ANALYSIS DEPICT A VERY ROBUST FULL LATITUDINAL LATE SEASON COLD CORE
TROUGH ACROSS THE EASTERN SEABOARD...WITH AN ASSOCIATED MIDDLE LEVEL
COLD CORE LOW PRESSURE SYSTEM OVER THE NORTH CAROLINA MOUNTAINS.
WATER VAPOR DELINEATES VERY DRY AIR IN THE MIDDLE AND UPPER LEVELS IN
THIS DEEP CYCLONIC FLOW OVER EXTREME SOUTH FLORIDA AND THE
KEYS...WITH A 75 TO 100 KNOT UPPER JET AT 250 MB MOVING OVER THE
KEYS.

AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...SURFACE TO 700
MB...LATEST IR IMAGERY OVERLAID WITH LATEST AVAILABLE LAND AND
MARINE SURFACE OBSERVATIONS AND ANALYSIS AS OF 900 PM DETAIL AN
ATTENDANT COLD FRONT SWINGING UNUSUALLY FAR SOUTHWARDS FOR THIS TIME
OF YEAR AND BISECTING THE EASTERN HALF OF CUBA FROM 996 MB LOW
PRESSURE EAST OF THE DELMARVA PENINSULA. LAST EVENINGS 00Z SOUNDING
ILLUSTRATED A VERY DRY AIR MASS IN PLACE WITH A MODERATE TO STRONG
NORTHWEST TO NORTH FLOW JUST OFF OF THE SURFACE UP TO 700 MB AND
BECOMING DUE WESTERLY...WITH TOTAL COLUMNAR PWAT(PRECIPITABLE WATER)
ONLY AT ABOUT .70 INCHES.

.CURRENTLY...SKIES ACROSS THE ISLANDS ARE MOSTLY CLEAR. TEMPERATURES
OVER THE ISLANDS ARE IN THE MIDDLE 70S WITH COMFORTABLE DEWPOINTS
AROUND 60 DEGREES. C-MAN STATIONS ARE RECORDING WEST TO NORTHWEST
WINDS NEAR 20 KNOTS IN FLORIDA BAY AND 15 TO 20 KNOTS AND GUSTY IN
HAWK CHANNEL AND THE EASTERN FLORIDA STRAITS OUT 60 NM FROM OCEAN
REEF TO CRAIG KEY...WHEREAS WINDS IN THE REST OF THE MARINE DISTRICT NOT
DOWNWIND OF THE COOL DRY AIR OFF THE PENINSULA ARE WEST TO NORTHWEST
AT 10 TO 15 KNOTS AND GUSTY.

.SHORT TERM...WITHIN THE UNUSUALLY DEEP NORTH TO SOUTH ORIENTED
TROUGH...A PIECE OF ENERGY IS DIVING SOUTHWARDS ACROSS THE EASTERN
GULF OF MEXICO...RESULTING IN A REINFORCEMENT OF UNSEASONABLY DRY AIR
FOR THIS TIME OF YEAR BY ANOTHER APPROACHING LOWER/LEVEL SURFACE
TROUGH. LATEST AVAILABLE MODEL FORECAST SOUNDINGS DO ILLUSTRATE THAT
AS THIS NEXT TROUGH/WEEK COOL FRONT APPROACHES BY 12Z IN THE
MORNING...SLIGHT MOISTENING IN THE SURFACE TO 700 MB LAYER WILL
RESULT IN PWAT CLIMBING ABOVE 1.00 INCHES AHEAD OF THIS FEATURE
BETWEEN 0600Z AND 1200Z...AND GIVEN THE INSTABILITY ALOFT FROM THE
UPPER IMPULSE...A BROKEN LINE OF FAST MOVING LIGHT SHOWERS SHOULD
MOVE IN ACROSS THE ISLANDS BETWEEN 06Z AND 12Z. THIS IS SHOWN IN THE
MESOSCALE WRF...AND A FEW HUNDRETHS OF AN INCH OF RAINFALL ARE NOT
OUT OF THE QUESTION. NO CHANGES WILL BE MADE.

&&

.MARINE...THE NEXT WEAK TROUGH IS PROGGED TO MOVE ACROSS THE WATERS
TOWARDS SUNRISE...BUT AHEAD OF IT...DENSITY BLOW UPSTREAM OF THE
UPPER FLORIDA KEYS...ARE RESULTING IN FRESH BREEZES OVER FLORIDA
BAY AND THE ADJOINING HAWK CHANNEL AND EASTERN FLORIDA STRAITS.
BEHIND THE TROUGH...WINDS WILL BECOME NORTHWEST TO NORTH AND GENTLE
TO MODERATE ACROSS ALL WATERS TOWARDS MORNING.

&&

.AVIATION...VFR CONDITIONS EXPECTED AT BOTH THE KEY WEST AND MARATHON
ISLAND TERMINALS. A BROKEN LINE OF WEAK FAST MOVING SHOWERS COULD
RESULT IN SHORT LIVED MVFR VISIBILITY...WITH MVFR/VFR CIGS. WINDS
WILL VEER FROM 320 DEGREES AOA 10 KNOTS TO 340-350 DEGREES AOA 12
KNOTS TOWARDS DAYBREAK...THEN BECOMING GUSTY AFTER SUNRISE.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 500 AM EDT FRI MORNING
FOR GMZ031-042-052-072.

&&

PUBLIC/MARINE.........FUTTERMAN
AVIATION/NOWCASTS.....FUTTERMAN
DATA COLLECTION.......CHESSER

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, May 5, 6:06 AM EDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
606 AM EDT THU MAY 5 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-061000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
606 AM EDT THU MAY 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL FLORIDA KEYS WATERS
TODAY...UNTIL WINDS AND SEAS SUBSIDE. FRESH TO STRONG NORTHWEST
BREEZES ARE EXPECTED TO MODERATE BY THIS AFTERNOON. THE ADVISORY MAY
BE LOWERED THIS AFTERNOON.

HOWEVER...A SMALL CRAFT ADVISORY MAY AGAIN BE REQUIRED FOR FLORIDA
KEYS WATERS CLOSER TO THE FLORIDA PENINSULA TONIGHT...DUE TO A WIND
SURGE LATE THIS AFTERNOON AND EVENING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR FLORIDA KEYS WATERS CLOSE
TO THE FLORIDA PENINSULA FRIDAY NIGHT...DUE TO ANOTHER WIND SURGE
LATE FRIDAY AFTERNOON AND EVENING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, May 5, 5:55 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
555 PM EDT THU MAY 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     NON-TSTM WIND GST DUCK KEY                24.78N 80.92W
05/04/2016  M42 MPH          MIDDLE KEYS IN MON FL   MESONET

            A WIND GUST OF 37 KNOTS...OR 42 MPH...WAS MEASURED BY THE
            DAVIS STATION LOCATED ON DUCK KEY.

&&

SCHESSER
Local storm report, May 5, 6:09 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
609 PM EDT THU MAY 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     NON-TSTM WND GST DUCK KEY                24.78N 80.92W
05/04/2016  M42.00 MPH       MIDDLE KEYS IN MON FL   MESONET

            A WIND GUST OF 37 KNOTS...OR 42 MILES PER HOUR...WAS
            MEASURED BY THE DAVIS STATION LOCATED ON DUCK KEY.

&&

SCHESSER

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.